North Dakota, 2004Flash Flooding in North Dakota, May 29 to 30, 2004
May 29 to 30, 2004 · NWS FGF · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 29, 7:15 PM CST, 25 minutes earlier.
Area forecast discussion, May 29, 7:15 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
815 PM CDT SAT MAY 29 2004
FORECAST CHALLENGE CONCERNS MAINLY TSRA THREAT AND HEAVY RAIN
POTENTIAL.
NUMEROUS SHORTWAVES CONTINUE TO EJECT OUT OF WESTERN TROUGH
AFFECTING CENTRAL US TONIGHT. 40-50KT LOW LEVEL JET TO GRADUALLY
SHIFT EAST WHICH SHOULD KEEP CURRENT TSRA ONGOING OVERNIGHT MAINLY
FROM VALLEY EAST. IR LOOP CONTINUES TO SHOW COOLING TOPS OVER FA.
STRONGEST CONVECTION AND RESULTING HEAVY RAIN THREAT CURRENTLY OVER
EXTREME SE ND/WEST CENTRAL MN VCNTY SFC LOW AND WARM FRONT AND WILL
SHIFT INTO WEST CENTRAL POSSIBLY NW MN DURING THE OVERNIGHT. WITH
LOW LEVEL JET SHIFTING EAST FEEL DVL BASIN MAY ESCAPE HEAVY RAIN
THREAT. WITH UPSTREAM CONVECTION AND INVERTED TROUGH STILL TO OUR
WEST AM HOWEVER HESITANT TO PULL FLOOD WATCH AND WILL KEEP GOING
ACROSS ENTIRE FA. WITH CLOUDS AND CONTINUED WARM ADVECTION
TEMPERATURES NOT LIKELY TO DROP MUCH OVERNIGHT AND HANDLED WELL BY
ONGOING FORECAST. ADJUSTMENTS TO UPDATE WILL BE MINOR AND WILL HOLD
OFF ON UPDATE UNTIL SVR WATCH DECISIONS COME UP AFT 9 PM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH THROUGH SUNDAY AFTERNOON.
MN...FLOOD WATCH THROUGH SUNDAY AFTERNOON.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH
DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO
CODE WILL REMAIN FXUS63 KFGF.
VOELKER
Hazardous weather outlook, May 29, 6:00 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
700 AM CDT SAT MAY 29 2004
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291440-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
700 AM CDT SAT MAY 29 2004
...FLOOD WATCH UNTIL NOON SUNDAY...
...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA...
NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS FORECAST THROUGHOUT
EASTERN NORTH DAKOTA ALONG WITH NORTHWEST AND WEST CENTRAL MINNESOTA
FOR THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND IS
POSSIBLE WITH THESE THUNDERSTORMS...MAINLY SOUTH OF A LINE FROM
VALLEY CITY TO PARK RAPIDS. THE AREA IS ON THE NORTHERN FRINGE
OF A LARGE STORM SYSTEM WELL TOWARD THE SOUTH AND A WARM FRONT
EXTENDING THROUGH EASTERN SOUTH DAKOTA AND SOUTHERN MINNESOTA.
LOCAL FLOOD OR FLASH FLOODING COULD ALSO OCCUR IN SOME OF THE
STRONGER AND SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL PERSIST INTO SUNDAY. FLOODING COULD STILL BE A
PROBLEM DEPENDING ON WHERE HEAVY RAIN ACCUMULATES ON SATURATED SOILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE)
GV
Flash Flood, Richland
- When
- May 29, 7:40 PM CST to May 30, 6:30 AM CST
- Where
- Richland County, 1 mi S of Great Bend
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.265, -96.948 (the zone’s center; the record gives no point)
Two to three inches of rain fell over portions of Richland county. County road 15 from Great Bend to one mile south of Great Bend was under water. Several other roads were closed and some basements were flooded.
Flash Flood, Sargent
- When
- May 29, 7:41 PM CST to May 30, 6:30 AM CST
- Where
- Sargent County, Cayuga
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.108, -97.631 (the zone’s center; the record gives no point)
Two to three inches of rain fell over portions of Sargent county. Several roads were closed and basements were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 29 to 30, 20043 deaths · 6 injured · $370,000 · F4 · 47 events
- Tornadoes and Hail in Kansas, May 29 to 30, 20041 injured · $22 million · F3 · 35 events
- Hail and Damaging Winds in Kansas, May 29, 20042 deaths · 2 injured · 78 kt wind · 48 events
- Tornadoes and Damaging Wind in Oklahoma, May 29 to 30, 2004$571,000 · F3 · 7 events
- Tornadoes and Hail in Oklahoma, May 29, 2004$8.5 million · F2 · 55 events
- Tornadoes and Hail in Kansas, May 29, 2004$2.3 million · F2 · 9 events
- Lightning Strike in Colorado, May 29, 20041 death · 4 injured · 1 event
- Tornadoes and Flash Flooding in Nebraska, May 29, 2004$5.4 million · F0 · 47 events
- Tornadoes and Hail in Kansas, May 29, 2004$3.3 million · F1 · 10 events
- Tornado and Hail in Kansas, May 29, 2004$2.3 million · F0 · 13 events
- Tornadoes and Flash Flood in Nebraska, May 29 to 30, 2004$180,000 · F1 · 27 events
- Flash Flood in South Dakota, May 29 to 30, 2004$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401211, 5401212.